Alert archive / Mississippi / River Flood Advisories in 2016
River Flood Advisory 14, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Jan 21, 2016, 9:06 PM CST for Tunica County, Mississippi; Lee County, Arkansas. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2016, 9:06 PM CST (03:06 UTC)
- Expired
- Jan 26, 2016, 12:06 AM CST
- In force
- 4 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, AR, Tunica County, MS
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 21, 8:33 PM CST, 33 minutes earlier.
Area forecast discussion, Jan 21, 8:33 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
833 PM CST THU JAN 21 2016
.DISCUSSION...
SKIES ARE CLOUDY OVER MUCH OF THE FORECAST AREA THIS EVENING WITH
TEMPERATURES RANGING FROM THE UPPER 20S TO UPPER 40S. SOME RAIN
CONTINUES TO FALL OVER EASTERN PORTIONS OF THE FORECAST AREA WITH
SOME LIGHT WINTER PRECIPITATION FALLING OVER FAR WESTERN SECTIONS.
IT APPEARS THAT THE CHANGE OVER FROM RAIN TO SNOW OVER NORTHEAST
MISSISSIPPI SHOULD START BY LATE FRIDAY MORNING SO HAVE ADJUSTED
THE START TIME OF THE WINTER WEATHER ADVISORY FROM 6 PM CST TO 9
AM CST.
ARS
&&
.PREV DISCUSSION... /ISSUED 552 PM CST THU JAN 21 2016/
.SIGNIFICANT WINTER STORM TO IMPACT THE MID-SOUTH TONIGHT
THROUGH FRIDAY NIGHT...
AS OF 3PM...
TEMPERATURES ARE SLIGHTLY COOLER IN THE NORTH THAN GUIDANCE HAD
PREVIOUSLY SUGGESTED WITH READINGS STILL BELOW FREEZING.
ELSEWHERE...TEMPERATURE HAVE ROSE ABOVE FREEZING WITH READINGS
PREDOMINANTLY IN THE UPPER 30S AND LOWER 40S. MODERATE RAIN WAS
DETECTED OVER NORTH MISSISSIPPI AT THIS HOUR...WITH THUNDERSTORMS
JUST TO OUR IMMEDIATE SOUTH. LATEST SURFACE ANALYSIS PLACES A
DEEPENING LOW PRESSURE SYSTEM NEAR THE ARKLATEX...WITH A
STATIONARY FRONT STREWN ACROSS CENTRAL LOUISIANA AND MISSISSIPPI.
WATER VAPOR IMAGERY DEPICTS TWO SEPARATE SHORTWAVES...WITH ONE
OVER THE ARKLATEX AND ANOTHER NEAR THE OKLAHOMA AND ARKANSAS
BORDER.
SHORT TERM...TONIGHT THROUGH SATURDAY...
A MAJOR WINTER STORM WILL IMPACT THE ENTIRE MID-SOUTH BEGINNING
TONIGHT AND CONTINUING THROUGH FRIDAY NIGHT. THE MAIN CONCERN THIS
EVENING WILL BE LIGHT ICING OVER NORTHEAST ARKANSAS AND PORTIONS
OF WEST TENNESSEE. THE ROADS ARE ALREADY BAD IN THESE AREAS AND
TEMPERATURE HAVE FAILED TO BREAK THE FREEZING MARK THIS AFTERNOON.
FREEZING RAIN WILL BE THE PRIMARY P TYPE THROUGH APPROXIMATELY
MIDNIGHT...WITH ACCUMULATIONS POSSIBLY REACHING A TENTH OF AN
INCH.
THE AFOREMENTIONED LOW PRESSURE SYSTEM IS EXPECTED TO TRACK
ACROSS CENTRAL MISSISSIPPI...KEEPING THE MID-SOUTH ON THE NORTH
SIDE OF THE LOW WHICH IS VERY FAVORABLE POSITION FOR HEAVY
ACCUMULATING SNOW. RAIN AND FREEZING RAIN IS EXPECTED OVERSPREAD
THE ENTIRE MID-SOUTH AFTER MIDNIGHT AND THEN TRANSISTION TO SLEET
AS COLD AIR WRAPS AROUND THE LOW. THERE IS STILL SOME UNCERTAINTY
AS TO HOW QUICKLY THIS WILL OCCUR...BUT MODEL SOUNDINGS SUGGEST
THAT IT SHOULD NOT LAST LONGER THAN 2 HOURS AND ACCUMULATIONS
SHOULD REMAIN UNDER AN INCH OR SO. AS THE COLD AIR CUTS INTO THE
REGION FROM THE NORTHWEST...SNOW WILL OVERSPREAD THE AREAS ALONG
AND EAST OF THE RIVER AROUND SUNRISE TOMORROW. HEAVY SNOW WILL
PERSIST THROUGH THE AFTERNOON HOURS...AS RATES COULD EXCEED 1 INCH
PER HOUR. AS PREVIOUSLY MENTIONED IN EARLIER FORECASTS...THERE
WILL BE SOME INSTABILITY TO WORK WITH...SO THUNDERSNOW AND
CONVECTIVE BANDS WILL BE POSSIBLE.
THE GENERAL MODEL CONSENSUS IS THAT THE HEAVIEST SNOW WILL LIKELY
FALL ALONG THE I-40 CORRIDOR. THIS IS NEARLY THE WORST CASE
SCENARIO FOR ANY COMMUTERS THAT MUST BE ON THE ROAD TOMORROW. WE
URGE EVERYONE TO TAKE THIS FORECAST SERIOUSLY TONIGHT AND AVOID
TRAVEL TOMORROW IF AT ALL POSSIBLE. ANYWHERE FROM 4 TO 8 INCHES
WILL FALL IN THIS CORRIDOR...WITH EVEN HIGHER AMOUNTS POSSIBLE
WHERE ANY CONVECTIVE BANDS SET UP. NORTHEAST MISSISSIPPI WILL
LIKELY SEE THE LEAST AMOUNT OF SNOW...SO UPGRADED THE WINTER STORM
WATCH TO A WINTER STORM ADVISORY. THE HEAVIEST SNOW FALL WILL
EXIT THE REGION AROUND 6 PM TOMORROW...WITH LINGERING SNOW SHOWERS
POSSIBLE THROUGH ABOUT THE 9PM HOUR. VERY COLD AIR WILL THEN MOVE
INTO THE MID-SOUTH...PRESERVING ANY SNOWFALL ON THE GROUND AND TURNING
ANY MELTED SNOW INTO ICE. AS PLENTY OF SNOW WILL BE ON THE
GROUND...I HAVE WENT AHEAD AND UNDERCUT GUIDANCE BY A FEW DEGREES
FOR SATURDAY MORNING. HIGH PRESSURE WILL BUILD AT THE SURFACE ON
SATURDAY AND THE SUN SHOULD COME OUT BY SATURDAY AFTERNOON. WE
SHOULD SEE SOME DECENT MELTING DUE TO THE INCOMING SOLAR
RADIATION...ALBEIT THE COLD AIR TEMPERATURES. ANOTHER COLD NIGHT
IS EXPECTED ON SATURDAY...BEFORE WE SEE A NICE WARMUP ON SUNDAY.
TEMPERATURES WILL CLIMB INTO THE UPPER 30S AND 40S FOR
SUNDAY...AND MOST WINTRY PRECIPITATION SHOULD ALMOST COMPLETELY
MELT.
THE LONG TERM WAS HEAVILY WEIGHTED WITH THE SUPERBLEND. IT APPEARS
THAT TEMPERATURES WILL MODERATE AND SLIGHT CHANCE OF RAIN WILL
RETURN TO THE MID-SOUTH BEGINNING EARLY NEXT WEEK.
AC3
&&
.AVIATION...
00Z TAF SET
AREA OF PRECIPITATION CURRENTLY OVER NORTH AND CENTRAL MISSISSIPPI
WILL CONTINUE MOVING NORTHWARD THIS EVENING. KMEM AND KMKL COULD
SEE SOME PERIODS OF MODERATE RAIN WHILE KJBR COULD SEE SOME FZRA
WHILE KTUP COULD SOME TSRA. A BREAK IN THE PRECIPITATION WILL
OCCUR FROM 4-6Z. THEN THE NEXT ROUND WILL SPREAD IN...KJBR WILL
STAY FZRA UNTIL 9Z THEN CHANGE OVER TO SNOW. KMEM AND KMKL SHOULD
SEE A CHANGEOVER TO FZRA AROUND 10Z WITH A CHANGEOVER TO ALL SNOW
OCCURRING BY 12Z. LOW CIGS AND VSBYS WILL OCCUR WITH THE
PRECIPITATION. STRONG N WINDS OF 20 KTS WITH GUSTS UP TO 35 KTS
WILL OCCUR LATER THIS EVENING THROUGH MUCH OF THE DAY. SOME
CLEARING WILL TAKE PLACE DURING THE AFTERNOON HOURS ACROSS EASTERN
ARKANSAS.
KRM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR DUNKLIN-PEMISCOT.
MS...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 PM CST FRIDAY
FOR ALCORN-BENTON MS-CALHOUN-COAHOMA-DESOTO-LAFAYETTE-
MARSHALL-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TUNICA-UNION-YALOBUSHA.
WINTER WEATHER ADVISORY FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY
NIGHT FOR CHICKASAW-ITAWAMBA-LEE MS-MONROE-PRENTISS-
TISHOMINGO.
TN...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 PM CST FRIDAY
FOR BENTON TN-CARROLL-CHESTER-CROCKETT-DECATUR-FAYETTE-
GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-LAUDERDALE-MADISON-
MCNAIRY-SHELBY-TIPTON.
WINTER STORM WARNING UNTIL 9 PM CST FRIDAY FOR DYER-HENRY-LAKE-
OBION-WEAKLEY.
&&Hazardous weather outlook, Jan 21, 3:51 PM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 351 PM CST THU JAN 21 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-230000- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 351 PM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR ALL OF EASTERN ARKANSAS...THE ENTIRE MISSOURI BOOTHEEL...AND PORTIONS OF WEST TENNESSEE THIS EVENING. LIGHT ICING WILL BE THE MAIN CONCERN BEFORE MIDNIGHT...BEFORE ALL WINTRY PRECIPITATION SWITCHES OVER TO ACCUMULATING SLEET AND SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WARNING HAS BEEN ISSUED FOR THE MAJORITY OF THE MIDSOUTH WITH THE EXCEPTION OF PORTIONS OF NORTHEAST MISSISSIPPI WHERE A WINTER WEATHER ADVISORY HAS BEEN ISSUED DUE TO LOWER SNOW ACCUMULATIONS. CONFIDENCE IS HIGH THAT A SIGNIFICANT WINTER STORM WILL BRING HEAVY SNOW AND STRONG WINDS TO THE MID-SOUTH WITH NEAR BLIZZARD CONDITIONS POSSIBLE...ESPECIALLY ACROSS THE DELTA REGIONS OF EAST ARKANSAS...NORTHWEST MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. NORTH WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS EXCEEDING 40 MPH. THIS WILL COMBINE WITH FALLING SNOWFALL TO PRODUCE PERIODIC WHITEOUT CONDITIONS ACROSS THE WARNING AREA. SNOWFALL WILL COME TO AN END LATE FRIDAY EVENING ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND IN REPORTS OF ALL TYPES OF WINTRY PRECIPITATION. AC3
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 9:08 PM CST | River Flood Warning | MEG | Lafayette, Marshall, Union | 24 hr |
| Jan 21, 9:08 PM CST | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
Nearby
River Flood Advisories in Mississippi, 2016River Flood Advisories in Arkansas, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.